Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Considering a Taper off of Remeron because of Weight Gain  (Read 1325 times)

0 Members and 1 Guest are viewing this topic.

Offline dh1972

  • Jr. Member
  • **
  • Posts: 58
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #20 on: January 03, 2014, 11:01:53 PM »
Since my anxiety on Trazodone seems to happen after being on it for several days in a row, are there any issues if I just took it on an occasional night here or there?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 6642
  • Country: au
  • Rec's: 135
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #21 on: January 04, 2014, 12:23:25 AM »
Since my anxiety on Trazodone seems to happen after being on it for several days in a row, are there any issues if I just took it on an occasional night here or there?

Nope. Even with daily dosing for a week the short half-life means plasma levels at 50mg/day will drop to almost nothing in under 24 hours for most people, so each night starts with effectively a clean slate anyway. This is one reason why I wonder about the onset of anxiety after you've been on it for several days. It would only make sense if you are a very slow metabolizer, and even then I still don't understand why it would have that effect. If you are a slow metabolizer then you will still be sedated well into the morning.

At 50mg/day serotonergic activity never reaches levels that may drive anxiety. It could at 75mg/day, but only for 4-6 hours maximum, therefore it should still all be over by the next morning.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all suggestions are general in nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: